Tennessee, 2013Hail and Damaging Winds in Tennessee, June 20, 2013
June 20, 2013 · NWS OHX · 9 events in 5 counties and zones
Scattered showers and thunderstorms formed across Middle Tennessee during the afternoon and evening hours on June 20. Several reports of damaging winds and large hail were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms formed across Middle Tennessee during the afternoon and evening hours on June 20. Several reports of damaging winds and large hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 20, 11:28 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 20, 11:28 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT THU JUN 20 2013
.UPDATE...FOR 18Z AVIATION.
&&
.AVIATION...
UPPER TROUGH FROM IOWA SOUTHEAST THROUGH MIDDLE TN WILL SLOWLY
MOVE EASTWARD THROUGH THIS TAF PERIOD...PRODUCING ISOLATED TO
SCATTERED SHRA/TSRA FROM NOW THROUGH ROUGHLY 02Z TONIGHT. KEPT A
VCSH/VCTS MENTION IN THE TERMINALS...WITH A TEMPO AT CSV FOR
ONGOING NEARBY CONVECTION. WILL MONITOR TRENDS TO SEE IF
AMENDMENTS ARE NEEDED TO ADD TEMPOS/PREVAILING SHRA/TSRA IN
ELSEWHERE. OTHERWISE...ACTIVITY SHOULD DISSIPATE WITH SUNDOWN AND
MOSTLY CLEAR SKIES AND LIGHT/CALM WINDS ARE EXPECTED OVERNIGHT.
WITH MORE MOISTURE AROUND...CSV AND MAYBE CKV COULD SEE LIGHT FOG
SO INCLUDED A IFR/MVFR VSBY MENTION TOWARD DAWN IN EACH OF THOSE
TWO TAF SITES...RESPECTIVELY.
RELATIVE REPEAT FORECAST FOR FRIDAY AS WELL...WITH SRLY WINDS AND
CU FORMING TOWARD THE END OF THIS TAF PERIOD. FRIDAY CONVECTION
AT ANY TERMINALS CAN BE INTRODUCED AT LATER TAF ISSUANCES SINCE
MOST OF THE ACTIVITY WOULD AGAIN BE DURING THE PEAK HEATING HOURS
AND BEYOND 18Z.
&&
.PREV DISCUSSION... /ISSUED 1044 AM CDT THU JUN 20 2013/
UPDATE...
WEAK UPPER TROUGH ACROSS THE REGION WILL BRING DOWN A
SHORTWAVE LATER TODAY...ELEVATING STABILITY PARAMETERS
AND MOISTURE SLIGHTLY. FEW SHOWERS ALREADY POPPING ON
THE PLATEAU AND CURRENT MODELS SUGGESTING CONVECTION
WILL BE LITTLE MORE NUMEROUS THAN CURRENT FORECAST RUNNING
WITH. PLAN TO UP POPS A BIT AND MAKE VERY SMALL TEMP
TWEAKS FOR THE AFTERNOON.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AL
Hazardous weather outlook, Jun 20, 4:02 AM CST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT THU JUN 20 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT THU JUN 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
27
In the hours before
Special weather statement, Jun 20, 12:24 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT THU JUN 20 2013
TNZ007-008-201900-
ROBERTSON-SUMNER-
124 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CROSS PLAINS...MOVING EAST AT 5 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WHITE HOUSE...ORLINDA...CROSS
PLAINS...COTTONTOWN...PORTLAND AND MITCHELLVILLE.
SMALL HAIL AND OUTFLOW WINDS GUSTING FROM 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM.
LAT...LON 3665 8657 3664 8657 3665 8655 3665 8624
3639 8627 3641 8670 3665 8668
TB12Thunderstorm Wind, Sumner
- When
- June 20, 12:30 PM CST
- Where
- Sumner County, 0.47 mi NE of Walnut Grove
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.484, -86.613
Three shallow rotted trees were blown down across Highway 76 northeast of White House.
Thunderstorm Wind, Sumner
- When
- June 20, 12:52 PM CST
- Where
- Sumner County, 0.73 mi N of South Tunnel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.490, -86.471
Several trees and power lines were blown down about 4 miles northeast of Cottontown.
Thunderstorm Wind, Davidson
- When
- June 20, 1:37 PM CST
- Where
- Davidson County, 1.04 mi N of Paragon Mill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.095, -86.701
Hail, Putnam
- When
- June 20, 3:19 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -85.500
Nickel size hail was reported in Cookeville.
Hail, Rutherford
- When
- June 20, 3:27 PM CST
- Where
- Rutherford County, Christiana
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.720, -86.400
Pea to nickel size hail was reported in Christiana.
Thunderstorm Wind, Putnam
- When
- June 20, 3:30 PM CST
- Where
- Putnam County, 2.13 mi WNW of Cookeville Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.209, -85.517
A few trees were blown down on McGregor Lane north of Cookeville. Reported via Facebook.
Thunderstorm Wind, Putnam
- When
- June 20, 4:20 PM CST
- Where
- Putnam County, 0.35 mi ENE of Ditty
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.101, -85.574
A tree was blown down on Burgess Falls Road.
Thunderstorm Wind, Putnam
- When
- June 20, 4:30 PM CST
- Where
- Putnam County, 0.57 mi SW of Boma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.124, -85.688
A tree was blown down on Old Baxter Road.
Thunderstorm Wind, Cheatham
- When
- June 20, 6:00 PM CST
- Where
- Cheatham County, 1.38 mi WSW of Bearwallow
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.295, -87.004
The metal roof of an old brick building attached to Oranges Market Gas Station on Highway 249 at Bandy Road was lifted off and wrapped around a light pole. Multiple trees were blown down in the area as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Minnesota, June 20 to 21, 2013$3.6 million · EF0 · 90 events
- Tornado and Flash Flooding in North Dakota, June 20 to 21, 2013$305,000 · EF0 · 25 events
- Flash Flooding and Hail in North Dakota, June 20, 2013$409,000 · 2.75 in hail · 15 events
- Flash Flooding and Hail in New Mexico, June 20, 2013$170,000 · 1.75 in hail · 11 events
- Wildfire in Nevada, June 20, 2013$200,000 · 1 event
- Flood and Hail in Minnesota, June 20 to 21, 2013$28,000 · 2.5 in hail · 24 events
- Hail and Damaging Winds in Texas, June 20, 20131.75 in hail · 27 events
- High Wind in Texas, June 20, 20131 injured · 70 kt wind · 18 events
- Damaging Winds in Alabama, June 20, 2013$12,000 · 52 kt wind · 2 events
- Damaging Winds and High Wind in Texas, June 20, 201356 kt wind · 5 events
- Damaging Winds in Florida, June 20, 2013$10,000 · 55 kt wind · 4 events
- Frost and Freeze in Oregon, June 20, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460986, 460987, 460988, 460989, 460990, 460991, 460992, 460994, 460993.